Posted by Bob Johnson (188.8.131.52) on August 07, 2000 at 10:08:56:
In Reply to: Rebounds posted by John Braganca on August 07, 2000 at 04:16:50:
Rebound headaches. "Rebound Headaches--A Review", Au. John S. Warner, M.D., in HEADACHE QUARTERLY, 10:3(1999). (There is some confusion on the board about the meaning of "rebound". There appears to be an emerging consensus in the medical literature to define "rebound" as a headache which is caused by the overuse of any medication used to abort a headache or relieve pain. "Recurrence" [of a headache] is being used to refer to the redevelopment of an attack when its "normal" duration is longer than the useful life of the medication which has been taken. That is, the medication effectiveness is reducing before the headache has come to an end; the pain redevelops.)
Your local library can get a copy for no or little cost.
The general picture is that any pain medication, and this awareness is now coming to include the triptans, which is used too often can lead to a headache which is indistinguishable from the original headache. The special vulnerability for CH folks is that the intensity of pain and multiple attacks in a brief time leads to high levels of meds use. But it does carry the risk of rebound.
This is an argument for working hard to find one or a combination of meds which reduce the frequency/intensity of attacks.
Post a Followup